Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 19, 2021, 3:42 PM CDT for Chickasaw County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 19, 2021, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 30
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS84 KMEG 192042
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
342 PM CDT Thu Aug 19 2021
MSZ023-192115-
Chickasaw MS-
342 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Chickasaw
County through 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houston, Trebloc, McCondy, Anchor and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 8905 3399 8878 3381 8877 3381 8904
TIME...MOT...LOC 2042Z 265DEG 21KT 3390 8894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:51 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 19, 2:51 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Memphis TN 251 PM CDT Thu Aug 19 2021 .DISCUSSION... Skies remain mostly clouds across the Mid-South this afternoon with temperatures mainly in the 80s to around 90 degrees. Scattered showers and thunderstorms continue to move across the region this afternoon. Additional showers and thunderstorms have developed to our west over portions of northern Louisiana, northeast Texas and eastern Oklahoma. Some of this activity will move into the Mid-South this evening. In addition, some patchy areas of fog are possible across portions of west Tennessee overnight. Temperatures will remain on the warm side with lows Friday morning in the low to mid 70s. Another round of showers and thunderstorms is expected to start Friday morning and continue through the afternoon hours. Temperatures will be similar to today with highs in the mid to upper 80s. Scattered showers and thunderstorms will be possible Friday night mainly during the overnight hours. Saturday will see another round of showers and thunderstorms will the best chance of rain expected over the eastern half of the Mid-South. Temperatures will be a little warmer with highs in the upper 80s to lower 90s. With the warmer temperatures, heat index values may exceed 105 degrees over western sections of the region. Scattered thunderstorms will continue into Saturday night and Sunday. Temperatures will be a little warmer on Sunday so heat index value may reach 105 or higher over more of the region. By Sunday night, the chance of rain will diminish with only scattered afternoon thunderstorms expected for Monday through Wednesday. Temperatures will remain on the hot side during this period with some locations having heat index values exceed 110 degrees. On Wednesday night, a cold front will move into northern sections of the Mid-South and remain over the region next Thursday. The front will bring more showers and thunderstorms during this period. ARS && .AVIATION... Expect showers and storms to continue throughout the TAF period. Periods of VFR conditions can be expected, but MVFR to IFR conditions will be possible where storms occur. Winds should remain in the 5 to 10 knot range. Patchy fog is possible later on tonight as well. We will continue the unsettled weather into the daytime hours on Friday as well. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 19, 4:11 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 411 AM CDT Thu Aug 19 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 411 AM CDT Thu Aug 19 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms are possible across the Mid-South this afternoon. The strongest storms will be capable of producing gusty winds. Locally heavy rainfall may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Numerous showers and thunderstorms will continue to pose a threat for locally heavy rainfall Friday and Saturday. Hot and humid conditions will return this weekend into early next week with heat indices approaching 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Aug 19, 3:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
342 PM CDT Thu Aug 19 2021
MSZ023-192115-
Chickasaw MS-
342 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Chickasaw
County through 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houston, Trebloc, McCondy, Anchor and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 8905 3399 8878 3381 8877 3381 8904
TIME...MOT...LOC 2042Z 265DEG 21KT 3390 8894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:32 PM CDT | Special Weather Statement | MEG | Monroe | 28 min |
| Aug 19, 5:17 PM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Lee, Monroe | 3 hr |
| Aug 19, 5:43 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss, Tishomingo | 34 min |
| Aug 19, 6:17 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 41 min |
| Aug 19, 6:42 PM CDT | Areal Flood Advisory | MEG | Panola | 3 hr |
| Aug 19, 6:58 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss, Tishomingo | 107 min |
| Aug 19, 6:10 PM CDT | Areal Flood Advisory | MEG | Shelby | 16 min |
| Aug 19, 6:26 PM CDT | Flash Flood Warning | MEG | Shelby | 100 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.